dc.contributor.authorSaw, Vee-Liem
dc.contributor.authorChew, Lock Yue
dc.date.accessioned2013-10-04T07:35:37Z
dc.date.available2013-10-04T07:35:37Z
dc.date.copyright2012en_US
dc.date.issued2012
dc.identifier.citationSaw, V.-L., & Chew, L. Y. (2012). A general method for constructing curved traversable wormholes in (2+1)-dimensional spacetime. General Relativity and Gravitation, 44(12), 2989-3007.
dc.identifier.urihttp://hdl.handle.net/10220/16285
dc.description.abstractWe develop a general method for constructing curved traversable wormholes in (2+1)-dimensional spacetime, by generating surfaces of revolution around smooth curves. Application of this method to a straight line gives the usual spherically symmetric wormholes. The physics behind (2+1)-d curved traversable wormholes is discussed based on solutions to the Einstein field equations when the tidal force is zero. The Einstein field equations are found to reduce to one equation whereby the mass-energy density varies linearly with the Ricci scalar, which signifies that our (2+1)-d curved traversable wormholes are supported by dust of ordinary and exotic matter without radial tension nor lateral pressure. With this, two examples of (2+1)-d curved traversable wormholes: the helical wormhole and the catenary wormhole, are constructed and we show that there exist geodesics through them supported by non-exotic matter. This general method is applicable to our (3+1)-d spacetime.en_US
dc.language.isoenen_US
dc.relation.ispartofseriesGeneral relativity and gravitationen_US
dc.rights© 2012 Springer Science+Business, LLC.
dc.titleA general method for constructing curved traversable wormholes in (2+1)-dimensional spacetimeen_US
dc.typeJournal Article
dc.contributor.schoolSchool of Physical and Mathematical Sciencesen_US
dc.identifier.doihttp://dx.doi.org/10.1007/s10714-012-1435-3


Files in this item

FilesSizeFormatView

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record